Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Distended belly, abdominal pain. Taken Zantac, Tums, Pepto Bismol. Diagnosed as gastritis. Any ideas?

User rating for this question
Answered by

Practicing since : 2001
Answered : 437 Questions
my father is a physician and told me that I have gastritis. I have no insurance and he has told me that I need to have a scope. I am looking for a way to aleviate the pain until I can get insured. My belly is distended, I have excruciating pain in my abdomen, just below my diaphragm. I've tried Zantac and Tums and Pepto Bismol. Any Idea?
Posted Sat, 6 Apr 2013 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 2 hours later

Thank you for the query,

It looks like you are having dyspepsia.

Well has an ultrasonography been done? - if not worthwhile getting it done if pain is severe.

You can try switching over to over the counter omeprazole twice a day for few days and see how you feel. Omeprazole is available over the counter as prilosec OTC in the US. Adding domperidone to it may also help to overcome distention. I think domperidone is also available over the counter; check with your pharmacist.

In the interim modify your lifestyle in terms of an good eating habits, adequate sleep and daily exercise.

Iif you are still not better worthwhile getting an endoscopy or an urea breath test (non invasive test to look for h. pylori infection) done.

Hope this answers your query. Let me know if you have any other enquiries.

Wish you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor